Thunderstorm Wind, Johnson
- When
- June 27, 1:10 PM CST
- Where
- Johnson County, Leawood
- Measured
- 57 kt (66 mph)
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 38.950, -94.617
8 inch tree limb snapped off.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 27, 12:35 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 135 PM CDT WED JUN 27 2001 FORECAST CHALLENGES THIS FORECAST PACKAGE INCLUDE WX ASSOCIATED WITH RETROGRESSION OF UPR LO. PER LATEST SURFACE ANALYSIS...THE WRMFNT WAS LOCATED WELL TO THE N OF THE FORECAST AREA ACRS ND/MN...WITH SOUTHERLY FLO FOR MUCH OF THE PLNS. HI PRES WAS CNTRD NR TN. STRONGER S WNDS WERE NOTED IN THE BETTER PRESSURE GRADIENT OVR KS...WITH LIGHT SOUTHEAST FLOW ACRS THE FCST AREA. IN GENERAL...DEWPOINTS WERE IN THE 60S... HOWEVER... POCKETS OF DEWPOINTS IN THE LOWER 70S WERE REPORTED NR MCI. AN OUTFLOW BOUNDARY HAD PUSHED THRU KUNO WITH NE WNDS AND TEMPS IN THE 60S. VSBL STLT HIGHLIGHTS CU FIELD INCREASING IN AN ARC FM GRANT CITY...THROUGH STJ...BACK THRU MKC TO SEDALIA. PERSISTENT TSRA LIBERTY SWD THIS AM WITH ECHOES NR SEDALIA AND MORE RECENTLY NEAR DOWNTOWN AND SRN JACKSON CO. SHORT TERM MODELS IN AGREEMENT THAT UPR LO OVR SE MO AT 12Z WILL REMAIN NRLY STATIONARY OVR ERN MO/SRN IL TAF...THEN RETROGRADE SLIGHTLY FARTHER WEST OVR MO THRU FRI AM...GRADUALLY WEAKENING AND SLIPPING SOUTHWEST TO TX. MEANWHILE...AN UPR RIDGE STRENGTHENS FM THE SW INTO THE CNTRL PLNS DURING THE PD. EXPECT TSRA TO INCREASE IN COVERAGE AND INTENSITY DURING THE AFT HRS AND CONTINUE OVERNIGHT AS DAYTIME HEATING/LOCATION OF MID LEVEL COLD POOL INCREASES INSTABILITY AND UVV INCREASES. SPC HAS THE SRN THIRD OF THE FCST AREA IN THE DAY1 SLIGHT RISK AND JUST SLIGHTLY N OF THIS AREA IN THE DAY 2 OUTLOOK. LAPSE RATES IN THE 7-500MB LAYER NOT AS STEEP AS TUES AND 6-500MB LAYER HAS STEEPER LAPSE RATES IN NW MO OVERNIGHT. STEERING FLOW WEAK BELOW 6OOMB THEN WNDS INCREASE FM THE N. AREA OF CONCERN GENERALLY IN 10 TO 12 DEGREE C DEWPOINT AIR THRU THU AM...WHEN DEWPOINT FALL SLIGHTLY TO THE 8 TO 11 DEG RANGE. WET BULB ZERO HGT TO START BETWEEN 10-11000 FT...LOWERING TO 9-10000 FT FRI AM. SLIGHT RISK WARRANTED WITH RISK OF GUSTY WNDS AND SOME HAIL. PWS OF 1.1 TO 1.4 INCHES THRU FRI. DUE TO THE SLOW MOVEMENT OF LOOSELY ORGANIZED CELLS...ISOLATED BRIEF HEAVY RAINS LIKELY. TSRA TO CONTINUE AS LONG AS WE ARE IN THE VCNTY OF THE UPR LOW. BETTER TSRA COVERAGE WILL OCCUR ACRS THE S/SE PORTION OF THE FCST AREA...WITH LEAST COVERAGE IN THE NW. TEMPERATURES THIS AM WERE CLOSE TO 70 AT STJ/MKC/MCI WITH LOWER AND MID 60S NEAR SEDALIA. EXPECT SIMILAR TEMPS THU AM IN THE 60S. HIGH TEMPS THU TO AGAIN REACH THE UPR 80S FOR MOUND CITY/SJT. INCREASED CLDCVR TO HOLD TEMPS DOWN...GENERALLY IN THE LOWER TO MID 80S FOR MKC/SEDALIA. FOR FRIDAY...EXPECT MORE OF THE SAME WITH ONGOING TSRA IN THE SE AND TSRA REDVELOPING NW FCST AREA WITH TEMPERATURE GRADIENT NW TO SE FROM MOUND CITY TO SEDALIA. EXTENDED CONTINUES CHC OF TSRA INTO SAT AND NEW MRF/AVN HAS SOME THREAT OF TSRA FOR SUN WITH THE FNT PUSHING INTO NRN MO. BETTER CHCS TO7 THE N AND THE S. WILL INCLUDE CHC TSRA TUES. .EAX... ZAPOTOCNY
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT WED JUN 27 2001 FORECAST: WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING SOUTH OF A KANSAS CITY TO MACON LINE. ACROSS NORTHERN MISSOURI AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE. HOWEVER...THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THE MAIN THREAT FROM ANY OF THESE STORMS WILL BE BRIEF HEAVY DOWNPOURS...WIND GUSTS TO 40 MPH AND LIGHTNING. OUTLOOK: LATE AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE OVER MUCH OF NORTHERN AND CENTRAL MISSOURI AND EASTERN KANSAS THROUGH THE END OF THE WEEK. THESE STORMS WILL BE WIDELY SCATTERED IN NATURE AND SHOULD NOT BE SEVERE. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX. JULY
The Pleasant Hill radar (KEAX), 34 km away, was scanning. The volume nearest the first event began at 19:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
8 inch tree limb snapped off.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253023.